Heavy Rain, Seward
- When
- March 24, 7:00 AM CST
- Where
- Seward County, 3.83 mi SSE of Hayne
- Reported by
- Public
- Coordinates
- 37.049, -100.773
Rain fell from late Friday afternoon through the overnight hours with 4.50 inches recorded.
Heavy rain fell from severe storms starting late on March 23.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Heavy rain fell from severe storms starting late on March 23.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 24, 2:51 AM CST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 351 AM CDT SAT MAR 24 2007 .DISCUSSION... DAYS 1-2... THE 00Z UA CHARTS SHOWED AN UPPER LOW SOUTH OF TUSCON WITH SW MID TO HIGH LEVEL FLOW ACROSS THE PLAINS. THE JET STREAK WAS ON THE FRONT SIDE OF THE SYSTEM SO THIS SYSTEM WILL EJECT RAPIDLY NNE UP THE HIGH PLAINS TODAY. THE SFC-700MB COLD FRONT WILL MOVE ACROSS KANSAS THIS EVENING. THIS FRONT WILL BE WEAKENING AS IT CROSSES KANSAS AS DOWNSLOPE FLOW WILL ACT TO DESTROY THE LOW LEVEL THERMAL GRADIENT. BY 18Z TODAY THE SFC LOW WILL BE NEAR BOISE CITY OK. NORTHEAST OF THE LOW, SE FLOW LEVEL FLOW WILL POOL MOISTURE IN OUR FAR WESTERN COUNTIES ALL THE WAY BACK TO THE CO BORDER. MEANWHILE, THE 500MB COLD POOL WILL APPROACH FROM THE WEST. THIS WILL LEAD TO RAPID DESTABILIZATION WITH SFC BASED CAPES 1500 TO 2000 J/KG IN THE FAR WEST. LCL HEIGHTS WILL BE RATHER LOW WITH T/TD VALUES AROUND 65/58F. WITH 70+ KT 500MB WINDS FROM THE SW AND SSE LOW LEVEL FLOW, THE SHEAR WILL BE SUFFICIENT FOR SUPERCELL STORMS. SO THERE APPEARS TO BE A TORNADO CONCERN ALONG A JOHNSON CITY TO SYRACUSE TO DIGHTON CORRIDOR FROM 18 TO 00Z. STORMS FURTHER EAST WILL BE MORE ISOLATED, BUT ANY STORMS THAT DEVELOP THERE COULD ALSO BE SEVERE. STORM MOTION WILL BE 40 TO 50 MPH TO THE NE. HOWEVER, THERE IS SOME CONCERN AS TO WHETHER THE NAM IS OVERESTIMATING SFC BASED CAPE IN OUR WEST TODAY GIVEN THE CURRENT LOW LEVELS THAT HAVE BEEN WORKED OVER BY CONVECTION. I HAVE DECIDED TO ISSUE A WIND ADVISORY TODAY FOR THE FAR SW CORNER FOR THIS AFTERNOON. 40KT 700MB WINDS MAY MIX TO THE SFC BEHIND THE PACIFIC COLD FRONT. WE WILL KEEP THE FLOOD WATCH GOING THROUGH THIS MORNING SINCE RAIN IS ONGOING. AS THE UPPER SYSTEM PULLS AWAY FROM SW KS TONIGHT...STORM CHANCES WILL END FROM SW TO NE IN THE EVENING. SUNDAY SHOULD BE DRY AND WARM. FINCH DAYS 3-7... NOT MUCH TO CHANGE IN THE EXISTING EXTENDED. WITH ONGOING RADAR KEEPING US BUSY...HAVE OPTED TO LET THE GOING EXTENDED TO REMAIN AS IS. WILL CHECK GRIDS FOR ISC CONSISTENCY. && .AVIATION... THUNDERSTORMS WILL BE IN DDC AND HYS VCNTY THROUGH 14Z...WITH RAIN SHOWERS ENDING IN THE GCK BY 12Z. CIGS WILL BE IN THE MVFR CATEGORY NEAR AND AROUND THUNDERSTORMS. AFTER 18Z OR SO...EXPECT VFR CONDITIONS...BUT WITH WINDY SOUTH WINDS AT 20G30KT IN THE GCK AREA. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 48 78 52 / 60 20 0 0 GCK 69 46 75 49 / 30 0 0 0 EHA 68 46 75 49 / 30 0 0 0 LBL 68 47 76 50 / 40 0 0 0 HYS 71 48 76 50 / 80 20 0 0 P28 73 55 82 57 / 80 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS AFTERNOON FOR KSZ043-061>063-074-075. && FN24/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT SAT MAR 24 2007 KSZ030-031-043>046-061>066-074>081-084>090-251015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 510 AM CDT SAT MAR 24 2007 /410 AM MDT SAT MAR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT TODAY. STORMS WILL DEVELOP BETWEEN 1 PM AND 3 PM TO THE WEST OF A LINE FROM RICHFIELD TO GARDEN CITY TO SCOTT CITY. ISOLATED STORMS MAY ALSO DEVELOP FURTHER EAST AFTER 4 PM. LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. TORNADOES ARE ALSO POSSIBLE...WITH THE BEST CHANCE TO THE WEST OF A LINE FROM ULYSSES TO SCOTT CITY DURING THE EARLY AND MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 1 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Rain fell from late Friday afternoon through the overnight hours with 4.50 inches recorded.
Rainfall of 3.20 inches fell from late Friday afternoon through the overnight hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23842, 23844.